Alert archive / Wisconsin / Special Weather Statements in 2018

Special Weather Statement, NWS Twin Cities, MN

May 28, 2018Chippewa County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at May 28, 2018, 10:29 PM CDT for Chippewa County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2018, 10:29 PM CDT (03:29 UTC)
Expired
May 28, 2018, 11:00 PM CDT
In force
31 min
Issued by
NWS Twin Cities, MN

County Chippewa County, WI

The radar

The La Crosse radar (KARX), 118 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2018-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2018-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
2121 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

016 
WWUS83 KMPX 290329
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1029 PM CDT MON MAY 28 2018

WIZ027-028-290400-
Chippewa-Eau Claire-
1029 PM CDT MON MAY 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...

At 1029 PM CDT, a strong thunderstorm was located over Jim Falls, or
16 miles northeast of Eau Claire, moving northeast at 25 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Stanley, Bloomer, Lake Wissota, Cadott, Boyd, Ludington, Lake Eau
Claire County Park, Bateman, Otter Lake, Jim Falls, Eagleton and
County Roads F And H.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4470 9109 4509 9148 4518 9092 4488 9092
      4471 9093
TIME...MOT...LOC 0329Z 219DEG 20KT 4507 9129 

$$
AMK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 28, 7:40 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 28, 7:40 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
740 PM CDT Mon May 28 2018

.Updated for 00Z Aviation Discussion...
Issued at 730 PM CDT Mon May 28 2018

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 423 PM CDT Mon May 28 2018

Thunderstorms were developing this afternoon along an outflow
boundary that moved westward from near the La Crosse area earlier
this morning. These storms were pulse like and most will produced
gusty winds and very small hail this afternoon and evening. Some of
the wind gusts could produced isolated wind damage if the updraft
becomes strong enough. Otherwise, most of the activity will slowly
decrease in the evening, but may regenerate across central Minnesota
where a cold front lies this afternoon. This area does support
better wind shear which will led to more organized convection if
storms continue. Further to the south/southeast, dry conditions are
expected overnight with humidity levels remaining high.

Although heat indices this afternoon are unseasonably high for late
May, this air mass will begin to move southeast overhead and over
the Ohio Valley by Tuesday. However, I wouldn't be surprised to see
another heat advisory issued for the metro area for Tuesday, but it
won't be as warm/hot as it has been today. A more significant short
wave will begin to move eastward across the Dakotas on Tuesday. This
will lead to a better chance of precipitation developing Tuesday
afternoon.

.LONG TERM...(Tuesday night through Monday)
Issued at 423 PM CDT Mon May 28 2018

Cooler weather and a more active weather pattern will set up for
later this week. There are several rounds of thunderstorms
possible. More detail will be added shortly.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 730 PM CDT Mon May 28 2018

Showers and thunderstorms will gradually end this evening. There
is another round of storms that is expected to develop Tuesday
afternoon from the southwest and move across the region. Winds are
very challenging with outflow boundaries scattered across
Minnesota and Wisconsin.

KMSP...

Thunderstorms should finally be done at KMSP. Winds are
challenging. Northwest winds should gradually become southwesterly
overnight. We're looking at another round of storms Tuesday
afternoon and evening.

/OUTLOOK FOR KMSP/

WED...Mainly VFR. Chc SHRA/TSRA. Wind S at 10G20 kts.
THU...Mainly VFR. Chc SHRA/TSRA. Wind NW at 10G20 kts.
FRI...VFR. Wind NE-E 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...JLT
LONG TERM...
AVIATION...JRB
Hazardous weather outlook, May 28, 8:32 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
832 PM CDT Mon May 28 2018

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
300145-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
832 PM CDT Mon May 28 2018

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Tonight

Thunderstorms are possible tonight. These storms will likely
decrease in intensity, and coverage overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Highs will be in the lower 90s again on Tuesday.

Thunderstorms will be possible Tuesday through Wednesday. A few
storms could be strong to severe. Gusty winds and hail are the
primary concerns.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

jrb

In the hours before

Special weather statement, May 28, 9:42 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
942 PM CDT MON MAY 28 2018

WIZ015-016-027-290315-
Chippewa-Barron-Rusk-
942 PM CDT MON MAY 28 2018

...A STRONG THUNDERSTORM WILL AFFECT RUSK...NORTHERN CHIPPEWA AND
EASTERN BARRON COUNTIES...

At 942 PM CDT, a strong thunderstorm was located 7 miles south of
Deer Lake, or 14 miles west of Ladysmith, moving northeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ladysmith, Chetek, Cornell, Bruce, New Auburn, Weyerhaeuser, Sheldon,
Sumner, Canton, Tony, Conrath and Island Lake.

This includes U.S. Highway 53 between mile markers 114 and 128.

LAT...LON 4510 9140 4520 9167 4521 9168 4564 9168
      4564 9091 4518 9092
TIME...MOT...LOC 0242Z 232DEG 24KT 4555 9139

AMK
Special weather statement, May 28, 9:59 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
959 PM CDT MON MAY 28 2018

WIZ027-028-290330-
Chippewa-Eau Claire-
959 PM CDT MON MAY 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHIPPEWA AND EAU CLAIRE
COUNTIES...

At 959 PM CDT, a strong thunderstorm was located near Lake Wissota,
or near Eau Claire, moving east at 40 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley, Bloomer,
Lake Wissota, Cadott, Fall Creek, Boyd, Tilden and Ludington.

This includes the following highways...
 Interstate 94 in Wisconsin between mile markers 70 and 80.
 U.S. Highway 53 between mile markers 86 and 108.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4465 9132 4487 9156 4509 9148 4518 9092
      4474 9092 4473 9093
TIME...MOT...LOC 0259Z 249DEG 33KT 4487 9134

AMK
Special weather statement, May 28, 10:10 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1010 PM CDT MON MAY 28 2018

WIZ016-027-290400-
Chippewa-Rusk-
1010 PM CDT MON MAY 28 2018

...A STRONG THUNDERSTORM WILL AFFECT RUSK AND NORTHERN CHIPPEWA
COUNTIES...

At 1010 PM CDT, a strong thunderstorm was located over Rusk County
Airport, or near Ladysmith, moving east at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ladysmith, Bloomer, Cornell, Bruce, Hawkins, Weyerhaeuser, Sheldon,
Tony, Conrath, Glen Flora, Ingram and Island Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4537 9092 4518 9093 4509 9148 4546 9154
      4564 9115 4564 9068 4538 9068
TIME...MOT...LOC 0310Z 248DEG 33KT 4552 9100

AMK
Local storm report, May 28, 10:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1022 PM CDT MON MAY 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             CHIPPEWA FALLS          44.94N 91.39W
05/28/2018  E1.00 INCH       CHIPPEWA           WI   PUBLIC

&&

JRB
Special weather statement, May 28, 10:23 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1023 PM CDT MON MAY 28 2018

MNZ054-290400-
Lac Qui Parle-
1023 PM CDT MON MAY 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAC QUI PARLE
COUNTY...

At 1022 PM CDT, a strong thunderstorm was located near Providence, or
24 miles west of Montevideo, moving north at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Madison, Dawson, Providence and Madison Airport.

This includes the following highways...
 U.S. Highway 212 between mile markers 8 and 22.
 U.S. Highway 75 between mile markers 95 and 110.

LAT...LON 4504 9625 4498 9597 4481 9604 4480 9623
      4481 9633 4481 9634
TIME...MOT...LOC 0322Z 197DEG 23KT 4487 9620

AMK
Special weather statement, May 28, 10:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1029 PM CDT MON MAY 28 2018

WIZ027-028-290400-
Chippewa-Eau Claire-
1029 PM CDT MON MAY 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...

At 1029 PM CDT, a strong thunderstorm was located over Jim Falls, or
16 miles northeast of Eau Claire, moving northeast at 25 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Stanley, Bloomer, Lake Wissota, Cadott, Boyd, Ludington, Lake Eau
Claire County Park, Bateman, Otter Lake, Jim Falls, Eagleton and
County Roads F And H.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4470 9109 4509 9148 4518 9092 4488 9092
      4471 9093
TIME...MOT...LOC 0329Z 219DEG 20KT 4507 9129

AMK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:01 PM CDTSpecial Weather StatementMPXBenton29 min
May 28, 7:06 PM CDTSevere Thunderstorm WarningMPXBenton, Stearns24 min
May 28, 7:29 PM CDTSevere Thunderstorm WarningMPXMorrison, Stearns31 min
May 28, 7:32 PM CDTSevere Thunderstorm WarningMPXMille Lacs43 min
May 28, 9:11 PM CDTSevere Thunderstorm WarningMPXYellow Medicine34 min
May 28, 9:14 PM CDTSpecial Weather StatementMPXChippewa31 min
May 28, 10:23 PM CDTSpecial Weather StatementMPXLac qui Parle37 min
May 29, 3:03 AM CDTHeat AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more14 hr
May 29, 12:42 PM CDTSpecial Weather StatementMPXRedwood33 min
May 29, 1:05 PM CDTSpecial Weather StatementMPXRedwood40 min
May 29, 1:26 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine49 min
May 29, 1:42 PM CDTSpecial Weather StatementMPXGoodhue63 min
May 29, 1:45 PM CDTSpecial Weather StatementMPXChippewa3 hr
May 29, 1:50 PM CDTSevere Thunderstorm WarningMPXGoodhue40 min
May 29, 2:05 PM CDTSpecial Weather StatementMPXDouglas, Pope, Todd85 min
May 29, 2:19 PM CDTSpecial Weather StatementMPXRedwood86 min
May 29, 2:26 PM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Ramsey34 min
May 29, 2:35 PM CDTSpecial Weather StatementMPXAnoka, Chisago, Dakota, Ramsey, Washington70 min
May 29, 3:06 PM CDTSpecial Weather StatementMPXMcLeod, Sibley84 min
May 29, 3:14 PM CDTSpecial Weather StatementMPXGoodhue61 min
May 29, 3:16 PM CDTSpecial Weather StatementMPXBenton, Kandiyohi, Meeker, Morrison, Stearns, Wright89 min
May 29, 3:24 PM CDTSpecial Weather StatementMPXBlue Earth, Brown, Le Sueur, Nicollet, Waseca, Watonwan96 min
May 29, 3:29 PM CDTSpecial Weather StatementMPXChisago, Isanti, Sherburne76 min
May 29, 3:39 PM CDTSevere Thunderstorm WarningMPXIsanti33 min
May 29, 3:43 PM CDTSevere Thunderstorm WarningMPXMcLeod32 min
May 29, 3:49 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs37 min
May 29, 4:24 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs51 min
May 29, 4:26 PM CDTSevere Thunderstorm WarningMPXSherburne, Wright34 min
May 29, 5:37 PM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott23 min
May 29, 6:06 PM CDTSpecial Weather StatementMPXSteele24 min
May 29, 6:27 PM CDTSpecial Weather StatementMPXNicollet33 min
May 29, 6:30 PM CDTSpecial Weather StatementMPXWatonwan30 min
May 29, 6:36 PM CDTSpecial Weather StatementMPXFreeborn24 min
May 29, 6:41 PM CDTSpecial Weather StatementMPXMartin34 min
May 29, 6:48 PM CDTSpecial Weather StatementMPXMartin27 min
May 28, 7:19 PM CDTSevere Thunderstorm WarningMPXBarron, Polk26 min
May 28, 7:44 PM CDTSevere Thunderstorm WarningMPXBarron, Polk46 min
May 28, 8:33 PM CDTSpecial Weather StatementMPXBarron27 min
May 28, 8:35 PM CDTSpecial Weather StatementMPXPepin25 min
May 28, 9:02 PM CDTSpecial Weather StatementMPXBarron43 min
May 28, 9:06 PM CDTSpecial Weather StatementMPXPepin39 min
May 28, 9:34 PM CDTSpecial Weather StatementMPXEau Claire26 min
May 28, 9:42 PM CDTSpecial Weather StatementMPXRusk33 min
May 28, 9:59 PM CDTSpecial Weather StatementMPXChippewa, Eau Claire31 min
May 28, 10:10 PM CDTSpecial Weather StatementMPXRusk50 min
May 28, 10:59 PM CDTSpecial Weather StatementMPXRusk46 min
May 29, 3:59 PM CDTSevere Thunderstorm WarningMPXPierce22 min
May 29, 4:00 PM CDTSevere Thunderstorm WarningMPXPolk60 min
May 29, 4:57 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Eau Claire, Pepin63 min
May 29, 5:10 PM CDTSevere Thunderstorm WarningMPXChippewa, Rusk50 min
May 29, 5:30 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn26 min
May 29, 5:53 PM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Rusk52 min

Nearby

Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.